Numbness and tingling while taking Flagyl !?
- 20 May 2013 by Stunnah
- 21 May 2013
- flagyl, pain, tingling
Hi Its my 4th day on Falgyl . I have 3 more daysleft of 500 mg twice a day .
Lastnight after my second dose that day I felt tingling pain in my left leg . I decided to take it again this morning regardless of the tingling , and an hour after taking the dose this morning I experienced even more tingling and numbness but in my right arm . My arm felt very heavy ..
I am supposed to take another dose now , but I am wondering whether I should discontinue taking it , because I read if you exerpeience tingling and numbness you should stop taking it immedietly . Anyone else experience this ?
Should I continue or stop taking it ? I can't talk to a doctor because it's 8:30 at night .
I don't want to end up with nerve damage ! Will this small dose of 500 mg twice a day for 7 days result in nerve damage , as I am apparently very senstive to it ?
Stop taking this medication and call your Dr for further instructions. (hopefully by now you have already done so) This is a serious reaction to this drug. You probably want to add it to the list of medications you cannot take. See below from FDA:
The most serious adverse reactions reported in patients treated with Flagyl (metronidazole) have been convulsive seizures, encephalopathy, aseptic meningitis, optic and peripheral neuropathy, the latter characterized mainly by numbness or paresthesia of an extremity. Since persistent peripheral neuropathy has been reported in some patients receiving prolonged administration of Flagyl (metronidazole) , patients should be specifically warned about these reactions and should be told to stop the drug and report immediately to their physicians if any neurologic symptoms occur.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Aug 2011 • 2 answers
Posted 11 Feb 2013 • 1 answer
Posted 19 May 2013 • 2 answers
Posted 15 Feb 2014 • 1 answer
Posted 25 Sep 2015 • 3 answers